Asthma UK community forum
10,406 members16,925 posts

Steroids and high blood glucose levels

Hi

Just had another course of Prednisolone for another exacerbation. During previous exacerbations I have tested by blood sugar and noted it to be higher. 8-10mmol/l.

This course was worse with highs after eating up to 15mmol/l. All back to normal now as soon as the course of steroids was completed.

Anyone else experience similar? What can be done about it?

Thanks

3 Replies
oldestnewest

I get this all the time, I am on insulin and so I usually make minor adjustments to my dose. Check your bloods regularly, try to eat sensibly (and exercise if possible). A few days of high glucose levels are not going to be too serious unless they became very high or stay high for sometime.

Reply

This happens to me every time I am on prednisone and I not diabetic. Only found this side effect by chance. A dip test urine sample at the doctors once while having my first doses of prednisone.

Now you know what to expect you will know how to deal with this.

Reply

I’m not diabetic and also get this reaction from taking 5mg of prednisone daily. I’m post Kidney recipient and my doctor tells me is a side effect of the medication, he recommends a balance diet.

Reply

You may also like...